Antidepressants May Be Addictive.
(Alles Europa News) – Abrupt cessation of long-term use of drugs threatens with dangerous symptoms.
The longer the intake, the higher the risk of developing ADS, the more difficult it is to part with the drug.
“It is clear that people are calmer when they know that their depression or anxiety is controlled by drugs.
Alles Europa News reports that However, these drugs affect the brain and cannot be taken continuously, ” as noted by an experts.
“As soon as the psychological state improves, it is necessary, under the guidance of a doctor, to gradually reduce the use of antidepressant to nothing and further maintain your mental health with non-pharmacological methods.”
Symptoms may include headaches , insomnia, nausea, diarrhea, overexcitation, anxiety, loss of strength, dizziness, flu-like manifestations, and sensory disturbances, which patients describe as electrical discharges in the brain.
This condition is called Antidepressant Discontinuation Syndrome (ADS).
Alles Europa News reports that although antidepressants have nothing to do with drugs, patients do not take these drugs in order to enjoy it, it’s also very difficult to“ get off ”them, because long-term use develops physical dependence,” as noted by an experts.
Alles Europa News reports that the Doctors often prescribe antidepressants to patients and forget about it, not monitoring the duration of administration and not giving recommendations on when and how to refuse these drugs.
As a result, people take antidepressants for years, or even decades, becoming dependent on them, the authors of the article note.
Alles Europa News reports that a review article by researchers from the University of the Midwest (USA) was published in The Journal of the American Osteopathic Association .
Alles Europa News recalled that after analyzing the data on the use of antidepressants accumulated over the past six decades, the authors of the review write that patients who decide to abruptly stop taking drugs after doing this for several years, encounter symptoms that are very similar to the so-called “withdrawal syndrome” with drug addiction.